Alert archive / Idaho / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 5, 2007, 11:43 AM MDT for Bannock County, Idaho. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2007, 11:43 AM MDT (17:43 UTC)
- Expired
- Sep 5, 2007, 1:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 46 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 12:01 PM MDT | HEAVY RAIN 1 | 2 Ese Pocatello, ID | ESTIMATED 1 INCH OF RAIN DURING THE LAST HOUR. |
| Sep 5, 1:30 PM MDT | FLASH FLOOD | Pocatello, ID | 94 HUNDREDTHS REPORTED SINCE 7AM AT SITE ON TOP OF POCATELLO CREEK ROAD. MUD AND WATER COVER THE ROAD. |
| Sep 5, 1:31 PM MDT | HEAVY RAIN 0.89 | 3 Ene Pocatello, ID | SINCE MIDNIGHT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 051745
FFWPIH
IDC005-051945-
/O.NEW.KPIH.FF.W.0008.070905T1743Z-070905T1945Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1143 AM MDT WED SEP 5 2007
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF POCATELLO...
* UNTIL 145 PM MDT.
* AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POCATELLO...INKOM...BLACK ROCK CANYON... GIBSON JACK CANYON...
AND CANYONS AND STREAMS ON THE EAST SIDE OF THE PORTNEUF RANGE
NORTH OF MCCAMMON THAT FEED INTO THE PORTNEUF RIVER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4272 11245 4274 11246 4275 11249 4295 11252
4296 11215 4277 11213 4276 11214 4273 11212
TIME...MOT...LOC 1743Z 180DEG 0KT 4286 11238
$$
HEDGES2 follow-up statements
000
WGUS75 KPIH 051845
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1240 PM MDT WED SEP 5 2007
IDC005-051945-
/O.CON.KPIH.FF.W.0008.000000T0000Z-070905T1945Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
1240 PM MDT WED SEP 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR
CENTRAL BANNOCK COUNTY...
AT 1240 PM MDT...TRAINED WEATHER SPOTTERS CONTINUE TO RECORD
RAINFALL AMOUNTS UP TO ONE INCH FOR THE PAST TWO HOURS IN AND NEAR
POCATELLO AND SOUTH TO THE MARSH VALLEY. DOPPLER RADAR SHOWS
ADDITIONAL THUNDERSTORM DEVELOPMENT OVER BANNOCK COUNTY. HEAVY RAINS
WITH UP TO AN ADDITIONAL INCH OF ACCUMULATION ARE POSSIBLE IN
SOUTHERN POCATELLO...INKOM...LAVA HOT SPRINGS AND THE MARSH VALLEY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...INTERSTATE 15...COUNTY
ROADS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND
LOW LYING SPOTS. MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED.
TURN AROUND DONT DROWN.
LAT...LON 4272 11245 4274 11246 4275 11249 4295 11252
4296 11215 4277 11213 4276 11214 4273 11212
TIME...MOT...LOC 1840Z 180DEG 0KT 4286 11238
$$
PRESTON
WWW.WEATHER.GOV000
WGUS75 KPIH 051922
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
119 PM MDT WED SEP 5 2007
IDC005-051929-
/O.CAN.KPIH.FF.W.0008.000000T0000Z-070905T1945Z/
/00000.X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
119 PM MDT WED SEP 5 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BANNOCK
COUNTY...
THUNDERSTORMS HAVE MOVED NORTHEAST OUT OF BANNOCK COUNTY...AND THE
CHANCE FOR FLOODING RAINS HAS DIMINISHED...SO THE FLASH FLOOD
WARNING IS CANCELED. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE
DURING THE NEXT TWO HOURS...SO RESIDENTS IN CENTRAL BANNOCK COUNTY
SHOULD BE PREPARED FOR ADDITIONAL RAINFALL ACCUMULATIONS.
LAT...LON 4272 11245 4274 11246 4275 11249 4295 11252
4296 11215 4277 11213 4276 11214 4273 11212
TIME...MOT...LOC 1919Z 232DEG 5KT 4284 11236
$$
PRESTON
WWW.WEATHER.GOVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 9:17 AM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 5, 9:17 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 917 AM MDT WED SEP 5 2007 .UPDATE...VERY WET SYSTEM OVER EASTERN IDAHO TODAY. FLASH FLOOD WATCHES/WARNINGS ALREADY IN PLACE. SAT IMAGERY PLACES CENTER OF UPPER LOW OVER SOUTHWEST IDAHO. PLUME OF MOISTURE WELL DEVELOPED AHEAD OF IT ACROSS EAST IDAHO WITH 88D SHOWING NUMEROUS SHOWERS WITH A FEW THUNDERSTORMS ACROSS REGION. MADE A FEW QUICK UPDATES TO INCREASE POPS/QPF ACROSS SOUTHERN EASTERN HIGHLANDS WHERE FOCUS APPEARS TO BE BEST. TEMPS REMAIN QUITE COOL THIS MORNING AND WITH CLOUD COVER AND PRECIP EXPECT LITTLE RECOVERY FOR TEMPS. TEXT UPDATES AND GRID FINALIZATION FORTHCOMING. DMH && .PREV DISCUSSION... /ISSUED 429 AM MDT WED SEP 5 2007/ SHORT TERM...WEDNESDAY THROUGH SATURDAY. ANOTHER ACTIVE WEATHER DAY ON TAP FOR SE IDAHO TODAY AS VIGOROUS UPPER SHORTWAVE TROF... CURRENTLY NEAR ID/OR BORDER...WILL TRACK EAST-NORTHEASTWARD ACROSS CWA BUT AT SOMEWHAT SLOWER PACE THAN PREVIOUS MODEL RUNS SUGGESTED. THAT WILL ALLOW THE TROF TO PULL IN ADDITIONAL MONSOONAL MOISTURE AND GENERATE SEVERAL PERIODS OF SCATTERED THUNDERSTORMS OVER MOST OF THE CWA FROM MID MORNING ONWARD. RADAR IMAGERY AT 4AM SHOWS FIRST BATCH OF TODAYS CONVECTIVE ACTIVITY MOVING INTO SOUTHERN PORTIONS OF CWA AND HEADING NE. CONCUR WITH SPC ASSESSMENT THAT THE TROFS UPPER COLD POOL AND WIND SHEAR ALOFT WILL HELP ENHANCE STORM DEVELOPMENT WITH STRONG TO SEVERE STORMS POSSIBLE..PARTICULARLY IN THE AREAS ALONG AND EAST OF THE I-15 CORRIDOR THIS AFTN/EVE. MAIN SEVERE THREAT WILL BE HAIL TO 1 INCH IN DIAMETER AND GUSTY OUTFLOW WINDS IN EXCESS OF 55 MPH. OTHER STORMS WILL ALSO CARRY A THREAT OF LOCALLY HEAVY RAINFALL SO FLASH FLOOD WATCH FOR CENTRAL MTNS AND ERN HIGHLANDS REMAINS IN EFFECT THRU TONIGHT. BOTH NAM AND GFS KEEP THE UPPER TROF TREKKING EASTWARD TONIGHT...TAKING MOST OF PRECIP INTO MT/WY BY MIDDAY THURS ALTHOUGH A FEW SHOWERS MAY PERSIST IN THE UPPER SNAKE HIGHLANDS INTO THURS EVE. BY FRIDAY COOL AND DRY NORTHWEST FLOW PATTERN WILL FILL IN BEHIND THE DEPARTING SHORTWAVE AND PERSIST THRU THE WEEKEND. THIS CHANGE IN AIRMASS WILL HOLD TEMPS CLOSE TO SEASONAL NORMS. LONG TERM...SUNDAY THROUGH NEXT WEDNESDAY. NEXT SHORTWAVE TROF MOVES SOUTH OUT OF SW CANADA ON MONDAY. GFS...EUROPEAN...AND ENSEMBLE OUTLOOKS VARY SIGNIFICANTLY ON THE DEVELOPMENT AND PATH OF THIS SYSTEM SO WILL NEED A FEW MORE MODEL RUNS GET A BETTER HANDLE ON THE SITUATION. AS A COMPROMISE...HAVE KEPT ONLY SLIGHT CHANCE POPS ACROSS CENTRAL MTNS AND NE HIGHLANDS FOR MON AND TUES WITH REST OF CWA REMAINING DRY WITH TEMPS INCHING UPWARD A FEW DEG BY MIDWEEK. WARANAUSKAS FIRE WEATHER...AN UPPER LEVEL LOW CONTINUES TO PUSH EAST TODAY THROUGH SOUTHERN IDAHO. THIS IS A MOIST SYSTEM AND THE MAIN THREAT WILL BE WETTING RAINS WHICH MAY BE ENOUGH TO PRODUCE FLASH FLOODING AND DEBRIS FLOWS OVER RECENTLY BURNED AREAS. ALL THUNDERSTORMS WILL BE WET TODAY. HUMIDITIES WILL BE QUITE ELEVATED TODAY WITH THE EXPECTED RAINS. DRIER NORTHWEST FLOW ALOFT SETS UP ON THURSDAY BEHIND THE UPPER LOW AND RAIN SHOULD PUSH EAST OF IDAHO WEDNESDAY NIGHT THROUGH THURSDAY MORNING. EXPECT DRY WEATHER THROUGH THE WEEKEND UNDER CONTINUED NORTHWEST FLOW ALOFT WITH LOWERING HUMIDITIES ONCE AGAIN. GK AVIATION...EXPECT RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO INCREASE LATE THIS MORNING AND AFTERNOON ACROSS ALL TWEB ROUTES AND TAF SITES. SHOULD BE MAINLY VFR...BUT AREAS UNDER HEAVIER RAIN SHOWERS WILL LIKELY SEE MVFR CEILINGS AND VISIBILITIES. DO NOT EXPECT STRONG WINDS WITH THIS SYSTEM WITH THE SNAKE PLAIN TAF SITES GENERALLY IN THE 10 KT RANGE THIS AFTERNOON. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR IDZ018-019- 023>025-031-032. &&
Hazardous weather outlook, Sep 5, 4:44 AM MDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 444 AM MDT WED SEP 5 2007 IDZ017>025-031-032-061045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 444 AM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS MODERATE. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY ACROSS MOST OF SOUTHEAST IDAHO AS AN UPPER LEVEL TROUGH MOVES OVERHEAD. SOME AFTERNOON AND EVENING STORMS..ESPECIALLY EAST OF THE I-15 CORRIDOR...WILL BE LOCALLY STRONG TO SEVERE WITH HAIL NEAR 1 INCH IN DIAMETER AND GUSTY WINDS OF 55 TO 60 MPH. THERE IS ALSO GOOD POTENTIAL FOR LOCATIONS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TO SEE FLASH FLOOD CONDITIONS FROM EXCESSIVE RAINFALL. AREAS THAT HAVE HAD RECENT WILDFIRE ACTIVITY WILL BE PARTICULARLY VULNERABLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE UPPER TROUGH WILL MOVE INTO WYOMING BY THURSDAY AFTERNOON...TAKING MOST OF SHOWERS AND STORMS WITH IT. COOL AND DRY CONDITIONS WILL SETTLE OVER THE REGION FROM FRIDAY TO TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Sep 5, 11:36 AM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1136 AM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN GRACE 42.58N 111.73W
09/05/2007 M0.75 INCH CARIBOU ID TRAINED SPOTTER
24 HOUR TOTAL
0800 AM HEAVY RAIN TABER 43.32N 112.63W
09/05/2007 M0.00 INCH BINGHAM ID TRAINED SPOTTER
24 HOUR TOTAL
0810 AM HEAVY RAIN PRESTON 42.10N 111.87W
09/05/2007 M0.77 INCH FRANKLIN ID TRAINED SPOTTER
24 HOUR TOTAL
0820 AM HEAVY RAIN 3 E PRESTON 42.10N 111.82W
09/05/2007 M0.96 INCH FRANKLIN ID EMERGENCY MNGR
24 HOUR TOTAL
0830 AM HEAVY RAIN 9 SSW CRYSTAL 42.52N 112.58W
09/05/2007 E1.00 INCH POWER ID TRAINED SPOTTER
SINCE MIDNIGHT
0935 AM FLASH FLOOD POCATELLO 42.88N 112.47W
09/05/2007 BANNOCK ID LAW ENFORCEMENT
FLOODING ON S. 5TH ST. NEAR COUNTY JAIL
1041 AM HEAVY RAIN 2 NE POCATELLO 42.90N 112.44W
09/05/2007 M0.63 INCH BANNOCK ID TRAINED SPOTTER
SINCE MIDNIGHT
1100 AM FLASH FLOOD 2 W KETCHUM 43.69N 114.42W
09/05/2007 BLAINE ID PARK/FOREST SRVC
SLIDES REPORTED ON WARM SPRINGS ROAD
&&
DSHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:12 AM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 5, 9:00 AM MDT | Flash Flood Warning | PIH | Cassia, Oneida | 3 hr |
| Sep 5, 9:39 AM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
| Sep 5, 11:29 AM MDT | Tornado Warning | PIH | Oneida | 31 min |
| Sep 5, 12:02 PM MDT | Tornado Warning | PIH | Bannock | 28 min |
| Sep 5, 12:21 PM MDT | Tornado Warning | PIH | Caribou | 24 min |
| Sep 5, 12:29 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Franklin | 46 min |
| Sep 5, 12:39 PM MDT | Tornado Warning | PIH | Caribou | 51 min |
| Sep 5, 1:14 PM MDT | Tornado Warning | PIH | Caribou | 36 min |
| Sep 5, 1:28 PM MDT | Tornado Warning | PIH | Bear Lake, Caribou | 23 min |
| Sep 5, 1:57 PM MDT | Tornado Warning | PIH | Bonneville | 33 min |
| Sep 5, 3:45 PM MDT | Flash Flood Warning | PIH | Blaine | 4 hr |
Nearby
Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.